Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 64, NWS Goodland, KS

June 10, 2006Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 10, 2006, 5:59 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2006, 5:59 PM MDT (23:59 UTC)
Expired
Jun 10, 2006, 7:00 PM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:32 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:18 PM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 10, 2:18 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT SAT JUN 10 2006

.DISCUSSION...FORECAST CONCERNS ARE CHANCES FOR CONVECTION
TONIGHT AND AGAIN EACH AFTERNOON AND EVENING THROUGH TUESDAY AS
WELL AS TEMPERATURES.

19Z SURFACE MAP ANALYSIS SHOWED WEAK COLD FRONT ACROSS EXTREME SOUTHERN
KANSAS. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED THE
CYCLONIC SPIN OF AN UPPER LEVEL VORT MAX AND SHORTWAVE MOVING
EASTWARD THROUGH SOUTHERN WYOMING. UPPER LOW ALSO SEEN SPINNING
OVER WASHINGTON AND OREGON.

NAM AND GFS MODELS AGREE ON DEVELOPING CONVECTION THIS AFTERNOON
AND EVENING OVER HIGHER TERRAIN OF NORTHEAST COLORADO AND WESTERN
WYOMING AND MOVING EAST AND SOUTHEAST INTO FORECAST AREA AS AN
MCS. STRONG 100 KT 250 MB AXIS SEEN ACROSS THIS AREA AS WELL WHICH
SHOULD HELP ENHANCE CONVECTION. POPS FOR TONIGHT HAVE BEEN
PLACED IN THE LIKELY CATEGORY MOST OF FORECAST AREA AS MCS
PROCEEDS ALONG. WITH THESE FACTORS IN PLACE SOME OF THE STORMS MAY
BE SEVERE. WENT CLOSE TO GUIDANCE TEMPERATURES WITH LOW TEMPERATURES
IN THE MID 50S TO LOWER 60S.

FOR SUNDAY AND SUNDAY NIGHT SHOULD SEE A DRY DAY SUNDAY DUE TO
SUBSIDENCE BEHIND THE MCS AND CONVECTION OF LAST NIGHT. THEN
MODELS AGAIN ADVERTISE CONVECTION TO DEVELOP OVER HIGHER TERRAIN
OF COLORADO AND MOVE EASTWARD WITH TIME INTO PORTIONS OF WESTERN
KANSAS AND SOUTHWEST NEBRASKA. WILL CARRY CHANCE POPS FOR
THUNDERSTORMS AFTER 21Z SUNDAY AFTERNOON INTO SUNDAY NIGHT. WENT
CLOSE TO GUIDANCE FOR HIGH TEMPERATURES MONDAY INTO THE MIDDLE
80S.

FOR MONDAY AND MONDAY NIGHT WILL MAINTAIN SLIGHT CHANCE POPS FOR
THUNDERSTORMS EASTERN COLORADO ZONES. MODELS SHOW UPSLOPE AND
ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS TO DEVELOP OVER THE
HIGHER TERRAIN AND THEN MOVE INTO EASTERN COLORADO PLAINS BEFORE
ENDING.

DID NOT MAKE BIG CHANGES WITH THE EXTENDED FORECAST PERIOD
WEDNESDAY THROUGH SATURDAY. BIG UPPER RIDGE OF HIGH PRESSURE TO
OUR SOUTHWEST REBUILDS ITSELF BACK INTO THE REGION KEEPING DRY
WEATHER IN PLACE THROUGH MUCH OF THE REST OF NEXT WEEK.
TEMPERATURES SHOULD BE CLOSE TO NORMAL MAINLY IN THE 80S AND LOWER
90S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Jun 10, 10:40 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT JUN 10 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1140 AM CDT SAT JUN 10 2006 /1040 AM MDT SAT JUN 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO FAR EASTERN
COLORADO AFTER 2 PM MDT (3 PM CDT) AS AN UPPER LEVEL DISTURBANCE
MOVES TOWARD THE AREA. LARGE HAIL...DAMAGING WINDS AND TORNADOES
ARE POSSIBLE WITH THESE STORMS.

AROUND OR SHORTLY AFTER DARK THESE ISOLATED THUNDERSTORMS WILL
MERGE INTO A LARGE CLUSTER OF THUNDERSTORMS AND MOVE SOUTHEAST
THROUGH MUCH OF THE TRI-STATE AREA. BY 3 AM MDT (4 AM CDT) THIS
CLUSTER SHOULD EXIT THE AREA. THE PRIMARY THREATS WITH THIS
CLUSTER WILL BE LARGE HAIL...DAMAGING WINDS...AREAS OF BLOWING
DUST...AND LOCALLY VERY HEAVY RAIN WHICH MAY CAUSE SOME LOCALIZED
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THE HIGHEST THREAT
FOR SEVERE WEATHER WILL BE EAST OF LINE EXTENDING FROM BENKELMAN
NEBRASKA THROUGH COLBY AND GOVE KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UPSLOPE CONDITIONS WILL AID THUNDERSTORM DEVELOPMENT OVER EASTERN
COLORADO SUNDAY AFTERNOON. THESE STORMS SHOULD THEN DRIFT EAST
INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE
LATE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL
AND AN ISOLATED TORNADO.

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH
TUESDAY. DANGEROUS LIGHTNING IS ALWAYS A HAZARD WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM MDT (3 PM CDT).

DDT

In the hours before

Special weather statement, Jun 10, 5:03 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT SAT JUN 10 2006

COZ090-102330-
YUMA COUNTY-
503 PM MDT SAT JUN 10 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR ANTON...OR 27 MILES SOUTH OF AKRON...AND
MOVING EAST AT 25 MPH.

QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED
WITH THIS STORM.

PEOPLE IN SOUTHWESTERN YUMA COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

BULLER

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.